Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Increase in vaginal discharge, no odor, itching or burning. Taking Diflucan. Have Crohn's disease. What could this be?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
I am a 27 year old female. I have crohn's disease and take a variety of meds and supplements but my symptoms are not active. Completely unrelated but I wanted to include as much personal detail as possible. I am in a monogamous relationship as far as I know. I am not on birth control. We sometimes use protection but not always. For the past month I have had an increase in vaginal discharge. Somedays its not too bad. Other days it completely saturates my underwear. It varies from thick white to watery white/clear. There is no odor, no lesions, and usually no itching or burning. I am also on doxycycline for dermatological purposes so I've been taking yeast supplements as well. This past week I felt some slight burning and itching and being prone to yeast infections anyways I stopped the doxycycline and called my gyn for diflucan. The itching and burning stopped but the discharge only stopped for a day. The next day it was right back at it. I had been chalking it up to my stress load right now and it knocking my hormones out of whack. However, last night when I was having sex with my boyfriend it was kind of painful when I was on top. It did not hurt in other positions, just when I was on top. It just felt like a painful pressure with each motion. I am due to start my period any day. There was no pain after or today but I'm very concerned if somehow this is all related. I'm planning on calling my gyn back monday but I'm wondering what this could be. I had my yearly back in april and all was fine. My boyfriend is the only one Ive had sex with since then. I'm sort of freaking out thinking the worst...thanks!
Posted Sat, 21 Apr 2012 in Vaginal and Uterus Health
Answered by Dr. Meenakshi Titoria Sahu 22 hours later

Thanks for your query.

Pain during intercourse in one particular position could be because of some local pathology so get examined by Gynecologist. She may advise you ultrasound which will help you in finding cause of problem. If your pap smear is due get it done. If all these things are normal then the discharge you are having is because of physiological fluctuation of hormones which is normal.

Hope I have answered your query. Please accept my answer in case you do not have further queries.

Above answer was peer-reviewed by
Follow-up: Increase in vaginal discharge, no odor, itching or burning. Taking Diflucan. Have Crohn's disease. What could this be? 5 hours later
What do you mean by local pathology? I had sex in the same position just a couple weeks prior and it felt totally normal...could it be from a yeast infection then and the diflucan just hadnt totally taken care of it yet? My pap smear isn't due until last one was normal. Are you suggesting it possibly being cancer?
Answered by Dr. Meenakshi Titoria Sahu 8 hours later
Local pathology in this context means that there is an abnormality in the genital tract. Sometimes local pathology like endometriosis can cause pain during intercourse. It is not a cancer and thus I would still suggest that you get yourself examined by your local doctor.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor